MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA117901A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/08/2021
Type of Reportable Event Death
Event or Problem Description
Retroperitoneal bleed after vbx kissing stents placed in distal aorta extending into bilateral common iliacs.Vbx used as extensions of ibe device placed in distal aorta for aorto iliac occlusive disease.(aoid).After initial vbx inflation the plaque in the distal aorta was ruptured and subsequent blood pressure drop was noticed with retroperitoneal bleed appreciated on angiogram.Additional pta measures were taken and bleed and bp stabilized and patient stable and recovered.Once patient was admitted to her room after the procedure, a drop in hgb was noted as well as hypertension over next 48 hours.2 units of blood given, hgb went from 8.1 to 11.Acute renal failure also now diagnosed and 24hrs after index procedure the patient developed ischemic bowel.Patient expired (b)(6) 2021.Physician believes death was procedure related.
 
Additional Manufacturer Narrative
Revised.
 
Additional Manufacturer Narrative
H6: added component codes 515 and 788.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.C1: added name and manufacturer/compounder h10: added additional manufacturer narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
douglas rhodes
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11455128
Report Number2017233-2021-01751
Device Sequence Number11643721
Product Code PRL
UDI-Device Identifier00733132637751
UDI-Public00733132637751
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/29/2022
Device Model NumberBXA117901A
Device Catalogue NumberBXA117901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer02/12/2021
01/13/2022
01/14/2022
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date07/07/2021
01/13/2022
01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BXA117901A/(B)(6).; BXA117901A/22675033
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexUnknown